How long should I wait after I quit taking methadone befor it is safe to take other pain med?

Question is Closed Report Mark as Favorite

Answers (3)

Anonymous

6 Aug 2010

Its always safe to take the pain med with the methadone but if your asking how long it will be till you can feel the euphoric high its 3 days to a week. Although when taking other pain meds while taking methadone you will never feel relief so you might overdose it would be best if you wait the 3 days to a week till you take other pain meds.

Votes: +0
Anonymous

6 Aug 2010

Your question is very vague. Why are you taking methadone in the first place? What dosage? How long have you been on it? Methadone has a 36 hour half life which is extremely long, and takes months to get completely out of your system. Try reading the following articles That are listed on the right side of this page under FDA Consumer Updates, under a Guide to Safe Use of Pain Medicine. It is the first article, but there are others there that are very helpful too. This will lead you to other articles which are very helpful. Good luck!

Votes: +0

6 Aug 2010

it should be safe to take another type of pain med at your next scheduled med dose. I have been switched s many time both in and out of the hospital do to if it was working or not. My sis is a nurse and also said it was safe as well I hope this helps. a few times the docs didn't even wait that long.
Dmlady

Votes: +0

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I have been takin 1 8mg sub for 5days and ran out. A friend gave me 10mg methadone. Can it kill you

I am wondering how long I should wait before taking the methadone because someone told me that taking them too close together can kill you? Could ...

1 answer 1 Mar 2010

I am changing from methadone to suboxone - How long do I need to wait before I can take suboxone?

I took my last dose of methadone at 10:00a.m. yesterday morning how long do i have to wait to take suboxone?

2 answers 29 Jun 2010

Im into my 8th day getting off methadone and needing some support, not to mention some sleep!?

Ive been on pills then Methadone and quit it a few years back. The one mistake I didnt do was quit my friends who are still on it. Well here I am now ...

5 answers 12 Jan 2011

Im on my 2nd day of withdraw from oxy and methadone, When do the withdraws get bad?

I first took lots of oxy, then quit that for one month and took methadones to try to quit. didnt work, so I took one done sat. at 1p.m. so im sure ...

3 answers 24 Oct 2011